MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® BLOOD ALCOHOL DETERMINATIONS SODIUM FLUORIDE; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® BLOOD ALCOHOL DETERMINATIONS SODIUM FLUORIDE; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 367001
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: a device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd vacutainer® blood alcohol determinations sodium fluoride additive was abnormal.This occurred on 3 occasions before use.The following information was provided by the initial reporter: material no.367001, batch no.9036731.It was reported that the additive appeared to be dried and stuck to the side of the tube.He states that in some of the tubes (3 out of the 5 that he recently checked), the additive appears to be dried and stuck to the side of the tube, and he is not sure if he should use it.It is in a kit assembled by andwin kit packers.I explained that if the tubes do not appear normal, he should not use them.He might want to contact andwin to get replacement tubes.
 
Additional Manufacturer Narrative
Investigation: bd received samples and photos from the customer facility for investigation.The photos and samples were evaluated and the customer¿s indicated failure mode for additive abnormality with the incident lot was not observed.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.
 
Event or Problem Description
It was reported that bd vacutainer® blood alcohol determinations sodium fluoride additive was abnormal.This occurred on 3 occasions before use.The following information was provided by the initial reporter: material no.367001, batch no.9036731.It was reported that the additive appeared to be dried and stuck to the side of the tube.He states that in some of the tubes (3 out of the 5 that he recently checked), the additive appears to be dried and stuck to the side of the tube, and he is not sure if he should use it.It is in a kit assembled by adwin kit packers.I explained that if the tubes do not appear normal, he should not use them.He might want to contact adwin to get replacement tubes.

Brand Name
BD VACUTAINER® BLOOD ALCOHOL DETERMINATIONS SODIUM FLUORIDE
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key8870635
Report Number1917413-2019-01875
Device Sequence Number19345026
Product Code JKA
UDI-Device Identifier50382903670012
UDI-Public50382903670012
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K901449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2021
Device Catalogue Number367001
Device Lot Number9036731
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2019
Initial Date Received by Manufacturer 07/23/2019
Supplement Date Received by Manufacturer07/23/2019
Initial Report FDA Received Date08/07/2019
Supplement Report FDA Received Date08/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;